MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; distributor.Device evaluation - although information provided indicates that the product will be returned, it has yet to be received by the manufacturer.Once received and investigation is complete, a follow-up medwatch report will be submitted.This report is number 3 of 3 mdrs filed for the same event (reference 3005739886-2022-00001).
 
Event or Problem Description
It was reported that a procedure was performed in (b)(6), on (b)(6) 2021, utilizing the reform pedicle screw system.While tightening a lock screw, three lock-screw torque drivers (39-rd-0060) broke.The tips were all removed, and the lock screw was successfully tightened using another driver, readily available, with the torque limiting handle.There was no injury to the patient reported.
 
Additional Manufacturer Narrative
D4 lot # - corrected.H4 device manufacture date - corrected.H3 device evaluation - the lock screw driver was was reviewed with the aid of a 5x loop.The fracture was in a plane that was perpendicular to the driver's longitudinal axis.It also exhibits some signs that indicate it may have initiated cracks near the outer lobes in prior use that subsequently manifested in this failure.Some shiny area near a few lobes exist.The investigation notes that the most recent shipment of torque limiting handles (39-ch-0008) to wafacare was in september of 2019.It is not known if the torque handle used was within device specifications of 106 in-lbs.± 10%.Prior testing of the design included a minimum failure load of 170.8 in-lbs.Which is well above the torque specification.Although it is unknown if the torque handle was within device specification, the fact that this distributor is not reporting an unusual number of failed drivers would suggest that the handle remains within specification for torque release.Review of device history record found one (1) piece of lot 33966mm-r released for distribution on 12/31/2019 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended at this time.This report is number 3 of 3 mdrs filed for the same event (reference 3005739886-2022-00001-1 / 00003-1).
 
Event or Problem Description
It was reported that a procedure was performed in saudi arabia, on september 6, 2021, utilizing the reform pedicle screw system.While tightening a lock screw, three lock-screw torque drivers (39-rd-0060) broke.The tips were all removed, and the lock screw was successfully tightened using another driver, readily available, with the torque limiting handle.There was no injury to the patient reported.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key13142576
Report Number3005739886-2022-00003
Device Sequence Number5387350
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number33966MM-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer12/09/2021
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown